Alert archive / Georgia / Freeze Warnings in 2025

Freeze Warning 1, NWS Atlanta, GA

March 5, 202525 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 5, 2025, 2:55 PM EST for 25 counties in Georgia. It took effect at Mar 5, 2025, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 2:55 PM EST (19:55 UTC)
In effect from
Mar 5, 2025, 9:00 PM EST
Expired
Mar 6, 2025, 10:00 AM EST
In force
13 hr
Issued by
NWS Atlanta, GA
All 25 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Troup County, GA, Walker County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 5, 12:45 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 5, 12:45 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1245 PM EST Wed Mar 5 2025

...New 18Z Aviation Discussion...

.UPDATE...
Issued at 544 AM EST Wed Mar 5 2025

Ended the High Wind Warning for the extreme N a bit early. As is
often the case, the gradient flow between the pre-frontal squall line
and the actual front has become disrupted and lighter. Now have an
area-wide Wind Advisory through 7 PM. Will update public products to
reflect this shortly. /SEC

&&

.SHORT TERM...
(Today through Thursday)
Issued at 229 AM EST Wed Mar 5 2025

Key Messages

 - A Wind Advisory is in effect for the area through 7 PM.

 - A line of showers and isolated strong to borderline severe
   thunderstorms will continue to sweep across the E half of the
   state early this morning.

A strong upper low (526 dam) over W IL will lift NE over the E Great
Lakes today and tonight as it opens up into a trough. The axis of the
trough will shift E of our County Warning Area (CWA) this evening. At
the surface, a 980 mb low over N IL will move NE over E Canada by
tonight. A line of showers and isolated thunderstorms- some strong
to borderline severe- is presently sweeping across the CWA. The
strongest activity presently extends from just W of AHN to near MCN.
The strong gradient wind produced sporadic reports of damage during
the afternoon and evening hours, with more gusty winds associated
with the line of showers and storms.

A High Wind Warning continues across portions of far N GA through 7
AM, with a Wind Advisory from expiration through 7 PM. A Wind
Advisory continues for the remainder of the area through 7 PM. Winds
will likely be a bit lighter between passage of the squall line and
passage of the actual surface cold front, but gusty W-NW winds are
expected to pick up behind the front, particularly as some sunshine
breaks through the low clouds and provides further mixing. Daytime
highs are expected to be reached around the time of frontal passage
today, with slowly dropping temperatures thereafter.

Wrap-around clouds from the N are expected to thicken again across
much of the CWA from midday into the afternoon with a few more light
showers. A mix of light rain and snow showers is possible this
evening and overnight across the N. Snow accumulation- if any- are
expected to be light, although the highest ridgetops may see just
over an inch of snow. Low temperatures tonight are forecast to range
from the mid 20s in the NE mountains to near 40 in the extreme SE (a
roughly 20 degree drop from this morning's lows). Gusty W-NW winds
will continue tonight.

Dry conditions and mostly sunny skies will return on Thursday, with
daytime highs ranging from the mid 40s in the NE mountains to near
60 in the S. Minimum RH values will drop into the mid to upper 20s
across much of the area Thu afternoon. Gusty NW winds will persist
Thu morning, but speeds should start to diminish during the
afternoon. /SEC

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 229 AM EST Wed Mar 5 2025

Dry weather will persist through Friday as surface high pressure
shifts east of the area. A weak cold front will slip southward into
the area on Saturday, though it will be moisture starved. Initially
only slight chance to chance PoPs increase across north GA Saturday
morning with this boundary with only very light QPF.

The front will hang up across Middle Georgia on Saturday as a trough
approaches from the west. An area of low pressure will then ride
eastward along the boundary. As this occurs, PoPs increase Saturday
night into Sunday morning. Highest QPF will be situated near and to
the south of the aforementioned boundary with lighter farther north.
Some potential for thunder will also be situated near and south of
the boundary. At this point, highest probabilities for higher QPF and
thunder are across Middle Georgia, though there remains some model
variability on the exact timing and evolution of this system
Saturday  night into Sunday. High pressure and drier conditions look
to prevail through the remainder of the long term early next week.

Temperatures will exhibit a good bit of range through the period
with cooler temperatures more likely Sunday and a general warming
trend early next week.

RW

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM EST Wed Mar 5 2025

Low VFR cloud ceilings between 030-040 are forecast to persist
this afternoon and evening before lowering to MVFR by 03Z.
Isolated light showers are possible from the Atlanta metro area
north this afternoon and early evening, warranting VCSH from
18-00Z. Snow may mix with rain showers in the far northeast
mountains, but should stay northeast of all TAF sites. MVFR
ceilings are expected to persist through the early morning hours,
scattering out by 10-12Z at AHN/MCN/CSG and 13Z at ATL. Clouds
will then quickly diminish through the remainder of the morning.
Winds this afternoon are forecast to be W/SW at 15-20 kts with
gusts of 25-30 kts, diminishing slightly and shifting to NW by 00Z
and into Thursday.

//ATL Confidence...18Z Update...
Medium confidence on light showers this afternoon and evening.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  35  55  35 /  20  10   0   0
Atlanta         61  34  54  37 /  20  10   0   0
Blairsville     56  26  47  28 /  40  30   0   0
Cartersville    60  32  54  32 /  20  10   0   0
Columbus        64  36  59  36 /  10  10   0   0
Gainesville     60  33  53  35 /  30  10   0   0
Macon           68  36  59  35 /   0  10   0   0
Rome            59  32  54  31 /  30  10   0   0
Peachtree City  61  33  55  33 /  10  10   0   0
Vidalia         76  41  61  38 / 100  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...SEC
LONG TERM....RW
AVIATION...King
Hazardous weather outlook, Mar 5, 2:41 PM EST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
241 PM EST Wed Mar 5 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
241 PM EST Wed Mar 5 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Wind Advisory is still in effect across north and central
Georgia through 7 PM this evening.

May see some show showers across extreme North GA Tonight. little
to no accumulations expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.
We will see some isolated thunderstorms across Central GA Sat and
Sunday but not expecting any severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Mar 5, 1:33 PM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
133 PM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Tstm Wnd Dmg     1 SE Peachtree City     33.38N 84.56W
03/05/2025                   Fayette            GA   NWS Employee

            Tree down on Roadway.

&&
Local storm report, Mar 5, 2:14 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
214 PM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     Tstm Wnd Dmg     3 SSE Waleska           34.28N 84.53W
03/05/2025                   Cherokee           GA   Emergency Mngr

            Tree down near the intersection of Sam
            Nelson Road and Talcmine Drive.

&&

NList
Local storm report, Mar 5, 2:16 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
216 PM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     Tstm Wnd Dmg     5 NE Waleska            34.36N 84.49W
03/05/2025                   Cherokee           GA   Emergency Mngr

            Tree down near the intersection of Upper
            Burris Road and Fields McGhee Drive.

&&

NList
Local storm report, Mar 5, 2:17 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
217 PM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     Tstm Wnd Dmg     2 NNW Birmingham        34.19N 84.34W
03/05/2025                   Cherokee           GA   Emergency Mngr

            Report of a tree down on a vehicle parked in
            a driveway on the 3500 block of Union Hill
            Rd.

&&

KME
Local storm report, Mar 5, 2:19 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
219 PM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     Tstm Wnd Dmg     3 NW Mountain Park      34.11N 84.44W
03/05/2025                   Cherokee           GA   Emergency Mngr

            Tree down near the intersection of Arnold
            Mill Road and Hendon Road.

&&

NList
Local storm report, Mar 5, 2:21 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
221 PM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     Tstm Wnd Dmg     3 S Ball Ground         34.30N 84.39W
03/05/2025                   Cherokee           GA   Emergency Mngr

            Tree down along Flatbottom Road.

&&

NList

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 10:56 PM ESTSevere Thunderstorm WarningFFCChattooga, Dade, Walker49 min
Mar 4, 11:33 PM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon42 min
Mar 4, 11:42 PM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Gordon, Walker, Whitfield48 min
Mar 4, 11:50 PM ESTSevere Thunderstorm WarningFFCHaralson, Polk40 min
Mar 5, 12:11 AM ESTSevere Thunderstorm WarningFFCBartow, Carroll, Chattooga, Douglas, Floyd, Gordon and 4 more49 min
Mar 5, 12:14 AM ESTSevere Thunderstorm WarningFFCCarroll, Heard, Troup46 min
Mar 5, 12:27 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Fannin, Gilmer, Murray, Walker and 1 more48 min
Mar 5, 12:43 AM ESTSevere Thunderstorm WarningFFCHarris, Muscogee47 min
Mar 5, 12:48 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard, Meriwether and 1 more42 min
Mar 5, 12:51 AM ESTSevere Thunderstorm WarningFFCBartow, Carroll, Cherokee, Cobb, Douglas, Floyd and 7 more39 min
Mar 5, 1:09 AM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Pickens51 min
Mar 5, 1:20 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Stewart, Talbot40 min
Mar 5, 1:24 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton, Harris and 6 more51 min
Mar 5, 1:25 AM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Douglas, Paulding50 min
Mar 5, 1:57 AM ESTSpecial Weather StatementFFCFannin, Gilmer, Pickens48 min
Mar 5, 2:00 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Meriwether, Muscogee, Schley and 5 more45 min
Mar 5, 2:07 AM ESTSevere Thunderstorm WarningFFCCherokee, Cobb, Dawson, DeKalb, Forsyth, Fulton and 1 more38 min
Mar 5, 2:10 AM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 6 more50 min
Mar 5, 2:31 AM ESTSpecial Weather StatementFFCSchley, Sumter, Taylor, Upson, Webster44 min
Mar 5, 2:35 AM ESTSpecial Weather StatementFFCDawson, Lumpkin, Union25 min
Mar 5, 2:43 AM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Gwinnett, Hall, Rockdale47 min
Mar 5, 2:50 AM ESTSpecial Weather StatementFFCButts, Henry, Lamar, Monroe, Newton, Spalding40 min
Mar 5, 2:57 AM ESTSpecial Weather StatementFFCLumpkin, Towns, Union, White48 min
Mar 5, 3:01 AM ESTSpecial Weather StatementFFCCrawford, Macon, Peach, Sumter, Taylor44 min
Mar 5, 3:26 AM ESTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Oconee, Walton49 min
Mar 5, 3:28 AM ESTSpecial Weather StatementFFCJasper, Jones, Morgan, Putnam47 min
Mar 5, 3:31 AM ESTSpecial Weather StatementFFCBibb, Crisp, Dooly, Houston, Peach, Pulaski and 1 more44 min
Mar 5, 3:57 AM ESTSpecial Weather StatementFFCBanks48 min
Mar 5, 4:09 AM ESTSpecial Weather StatementFFCBaldwin, Clarke, Greene, Hancock, Madison, Oglethorpe and 2 more51 min
Mar 5, 4:10 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Pulaski, Twiggs, Wilcox and 1 more50 min
Mar 5, 4:54 AM ESTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Warren, Washington, Wilkes51 min
Mar 5, 4:54 AM ESTSpecial Weather StatementFFCDodge, Johnson, Laurens, Telfair, Wheeler36 min
Mar 5, 5:27 AM ESTSpecial Weather StatementFFCJohnson, Montgomery, Telfair, Treutlen, Wheeler48 min
Mar 5, 5:43 AM ESTSpecial Weather StatementFFCJefferson32 min
Mar 5, 6:05 AM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs40 min
Mar 5, 2:55 PM ESTFrost AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 43 more9 hr
Mar 5, 6:48 PM ESTWind AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more15 hr

Nearby

Freeze Warnings in Georgia, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.